Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 110, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 2025, 3:39 PM CDT for Ford County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2025, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 8, 2025, 4:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ford County, KS
The radar
The Dodge City radar (KDDC), 8 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WUUS53 KDDC 082039 SVRDDC KSC057-082130- /O.NEW.KDDC.SV.W.0110.250608T2039Z-250608T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 339 PM CDT Sun Jun 8 2025 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Central Ford County in southwestern Kansas... * Until 430 PM CDT. * At 338 PM CDT, a severe thunderstorm was located very near Ft. Dodge, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Wright around 345 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3765 10006 3785 10005 3790 9966 3758 9964 TIME...MOT...LOC 2038Z 272DEG 19KT 3775 9994 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ JJOHNSON
2 follow-up statements
639 WWUS53 KDDC 082046 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 346 PM CDT Sun Jun 8 2025 KSC057-082130- /O.CON.KDDC.SV.W.0110.000000T0000Z-250608T2130Z/ Ford KS- 346 PM CDT Sun Jun 8 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL FORD COUNTY... At 345 PM CDT, a severe thunderstorm was located near Wright, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of central Ford County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3764 10000 3785 10000 3790 9966 3758 9964 TIME...MOT...LOC 2045Z 272DEG 19KT 3775 9989 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ JJOHNSON
808 WWUS53 KDDC 082100 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 400 PM CDT Sun Jun 8 2025 KSC057-082109- /O.CAN.KDDC.SV.W.0110.000000T0000Z-250608T2130Z/ Ford KS- 400 PM CDT Sun Jun 8 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. && LAT...LON 3764 10000 3785 10000 3790 9966 3758 9964 TIME...MOT...LOC 2057Z 272DEG 19KT 3775 9979 $$ JJOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:19 PM CDT, 20 minutes earlier. Its key messages:
- Strong to severe t-storms will be exiting southwest Kansas this evening.
- An extended period of mainly dry weather is forecast from tonight through next weekend.
Area forecast discussion, Jun 8, 3:19 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 319 PM CDT Sun Jun 8 2025 .KEY MESSAGES... - Strong to severe t-storms will be exiting southwest Kansas this evening. - An extended period of mainly dry weather is forecast from tonight through next weekend. && .DISCUSSION... Issued at 235 PM CDT Sun Jun 8 2025 An upper level trough over the upper Midwest is pushing a cold front through western Kansas this afternoon. T-storms will clear out of southwest Kansas late this afternoon as the front pushes into the southern plains, with any severe hail staying south of the Kansas state line. Elevated, strong to marginally severe storms on the cool side of the front will end as well. A drier air mass will move into western Kansas tonight, with lows in the 50s. Monday will be continued dry with lower humidity and highs in the lower 80s. Low level moisture will move back into western Kansas by Tuesday and persist for several days. A weak upper level low near the southern California coast is expected to slowly progress eastward into Texas by Wednesday and Thursday and then into Arkansas and Louisiana by Saturday. All of the model ensemble guidance shows the bulk of showers and storms associated with this feature staying well south of Kansas. However, given the moist air mass and moderate surface based CAPE values, a few showers and isolated thunderstorms can't be ruled out for Wednesday through Friday despite the lack of low level convergence, with the Grand Ensemble only showing 10-20% chances for .1" or more of rain. The upper low over the southern states will be slow to move even through Saturday, discouraging high temperatures from warming much above the upper 80s to lower 90s. However, dewpoints in the upper 60s will make it feel more like the mid 90s. Any isolated showers and t-storms should be well to the east by Saturday. Upper level ridging by Sunday and Monday will suppress any thunderstorm activity from forming over western Kansas; and this will not be a favorable pattern for storm clusters to form in the lee of the Rockies and move into Kansas. The ensemble means are mainly dry for Sunday and Monday, with the Grand Ensemble showing 24 hour probabilities of greater than .1" of rain less than 10%. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1204 PM CDT Sun Jun 8 2025 Northeast winds at 15-18 kts are expected in the wake of a cold front this afternoon. Winds will quickly drop off with the loss of daytime heating and as the pressure gradient diminishes by 01z. Thunderstorms will exit KLBL near the TAF issuance time but new development is possible (30%) as a cold front arrives by 20-21z. Storms will likely stay south of KDDC and KGCK along and south of the front. VFR conditions can be expected outside of thunderstorms. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Finch AVIATION...Finch
Hazardous weather outlook, Jun 8, 2:08 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 208 AM CDT Sun Jun 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 208 AM CDT Sun Jun 8 2025 /108 AM MDT Sun Jun 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Sunday. Scattered thunderstorms are expected along and south of US Highway 50 Sunday afternoon. Some storms are expected to be severe, with large hail the primary risk. .DAYS TWO THROUGH SEVEN...Monday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely south of US 50 Sunday afternoon. Turner
In the hours before
Local storm report, Jun 8, 1:30 PM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
130 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM Hail 1 E Liberal 37.04N 100.92W
06/08/2025 M1.00 Inch Seward KS Public
Video via social media.
&&
BennettSpecial weather statement, Jun 8, 2:47 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Dodge City KS 247 PM CDT Sun Jun 8 2025 KSZ064-065-078-079-082015- Hodgeman KS-Pawnee KS-Edwards KS-Ford KS- 247 PM CDT Sun Jun 8 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORD...SOUTHEASTERN HODGEMAN...SOUTHWESTERN PAWNEE AND WESTERN EDWARDS COUNTIES THROUGH 315 PM CDT... At 247 PM CDT, Doppler radar was tracking a strong thunderstorm very near Spearville, moving east at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Spearville and Bellefont around 250 PM CDT. Offerle around 255 PM CDT. Other locations in the path of this storm include Kinsley. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3775 9984 3797 9989 3819 9930 3776 9929 TIME...MOT...LOC 1947Z 260DEG 36KT 3787 9976 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH JJOHNSON
Special weather statement, Jun 8, 2:49 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Dodge City KS 249 PM CDT Sun Jun 8 2025 KSZ064-077-078-082015- Gray KS-Hodgeman KS-Ford KS- 249 PM CDT Sun Jun 8 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FORD...SOUTH CENTRAL HODGEMAN AND NORTHEASTERN GRAY COUNTIES THROUGH 315 PM CDT... At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near Cimarron, moving east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Howell around 255 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3769 10035 3787 10038 3799 9989 3770 9983 TIME...MOT...LOC 1948Z 262DEG 24KT 3779 10027 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH JJOHNSON
Special weather statement, Jun 8, 3:19 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 319 PM CDT Sun Jun 8 2025 KSZ078-082045- Ford KS- 319 PM CDT Sun Jun 8 2025 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FORD COUNTY THROUGH 345 PM CDT... At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near Dodge City, moving east at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Dodge City around 325 PM CDT. Ft. Dodge around 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3767 10016 3784 10014 3790 9970 3759 9967 TIME...MOT...LOC 2018Z 274DEG 18KT 3775 10006 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH JJOHNSON
Local storm report, Jun 8, 3:20 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
320 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Hail Cimarron 37.81N 100.35W
06/08/2025 M0.88 Inch Gray KS Public
Report of dime to nickel size hail was
reported through social media.
&&
RCBLocal storm report, Jun 8, 3:38 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Dodge City KS
338 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Hail Dodge City 37.76N 100.01W
06/08/2025 E1.00 Inch Ford KS Public
&&
RCBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:42 AM CDT | Special Weather Statement | DDC | Seward | 48 min |
| Jun 8, 1:29 PM CDT | Special Weather Statement | DDC | Morton | 46 min |
| Jun 8, 2:47 PM CDT | Special Weather Statement | DDC | Edwards | 28 min |
| Jun 8, 2:49 PM CDT | Special Weather Statement | DDC | Ford | 26 min |
| Jun 8, 3:19 PM CDT | Special Weather Statement | DDC | Ford | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.